The deterministic Kermack-McKendrick model bounds the general stochastic epidemic

Wilkinson, Robert R. and Ball, Frank G. and Sharkey, Kieran J. (2016) The deterministic Kermack-McKendrick model bounds the general stochastic epidemic. Journal of Applied Probability, 53 (4). pp. 1031-1040. ISSN 0021-9002

[img]
Preview
PDF - Requires a PDF viewer such as GSview, Xpdf or Adobe Acrobat Reader
Download (155kB) | Preview

Abstract

We prove that, for Poisson transmission and recovery processes, the classic Susceptible $\to$ Infected $\to$ Recovered (SIR) epidemic model of Kermack and McKendrick provides, for any given time $t>0$, a strict lower bound on the expected number of suscpetibles and a strict upper bound on the expected number of recoveries in the general stochastic SIR epidemic. The proof is based on the recent message passing representation of SIR epidemics applied to a complete graph.

Item Type: Article
Keywords: General stochastic epidemic; deterministic general epidemic; SIR; Kermack-McKendrick; message passing; bound
Schools/Departments: University of Nottingham, UK > Faculty of Science > School of Mathematical Sciences
Identification Number: 10.1017/jpr.2016.62
Depositing User: Ball, Prof Frank Granville
Date Deposited: 08 Feb 2017 14:25
Last Modified: 13 Oct 2017 21:26
URI: http://eprints.nottingham.ac.uk/id/eprint/40422

Actions (Archive Staff Only)

Edit View Edit View